Myocardial infarction secondary to morphine-induced Kounis syndrome
- 272 Downloads
Kounis syndrome (KS), originally known as “allergic angina syndrome,” was first described in 1991 . Since then, it has been shown that this syndrome can progress to acute coronary syndromes and may cause sudden cardiac death . The main cause of this syndrome is thought to be concomitant coronary artery spasm and atheromatous plaque rupture during allergic episodes and hypersensitivity reactions . Some drugs, latex, foods, as well as various conditions and environmental exposures may trigger this rare-life threatening syndrome. Among these, KS due to morphine use is extremely rare. In this report, we present the case of a 36-year-old female patient who survived after acute allergic reaction and concomitant acute lateral myocardial infarction as the result of morphine administration.
A 36-year-old woman with a history of atopy and allergic reactions against nonsteroidal anti-inflammatory drugs presented to our emergency department with severe colicky lower back ache...
KeywordsMorphine Clopidogrel Normal Coronary Artery Chest Discomfort Coronary Artery Spasm
Herzinfarkt infolge eines morphininduzierten Kounis-Syndroms
Conflict of interest
On behalf of all authors, the corresponding author states that there are no conflicts of interest.
- 2.Aykan AC, Zehir R, Karabay CY, Özkan M (2012) A case of Kounis syndrome presented with sudden cardiac death. Anadolu Kardiyol Derg12:599–600Google Scholar
- 4.Kounis NG, Hahalis G, Kourelis T et al (2008) Kounis syndrome (allergic angina and allergic myocardial infarction). In: Gallo AP, Jones ML (Hrsg) Angina pectoris: etiology, pathogenesis and treatment. Nova Science Publishers, Hauppauge, S 77–150Google Scholar